Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Constipated, painful stools. On miralax. Help?

Hello my son his 3 years old and has been on miralax since he was 2 months. He is currently on 17 grams a day.. He's been to a gi specialist and they have done several procedures on him. I almost feel
Ike they gave up on him because all his test are normal. He didn't poop the first week of his birth. Today he had a episode of screaming and shaking to poop and had a big bowel movement. His stomach is hard. This evening all he did was cry and scream and he's saying his but hurts so I guessing he needs to go again. His poop is normally creamy never hard like today and he goes normally once every 5-7 days. Is it possible for miralax to stop working? I feel so helpless. Any suggestions what it could be?
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

I advise you to go for the following and if still he is having hard stools organic problems for constipation has to be investigated again after consulting his Pediatrician.

1.Give plenty of oral fluids and water.

2. Give dietary fiber rich food like vegetables, green leafy vegetables, and fruits on daily basis.

3. Avoid fried and junk food

4. Encourage her to play which involve physical activity

5. Make her to sit in toilet for 5 to 10 minutes daily.

I advise you to go for the following basic investigations to rule out the some of the common problems associated with constipation after discussing with your Pediatrician.

Thyroid function tests to rule out hypothyroidism.

Ultrasound abdomen and pelvis.

Barium studies to look for any congenital problems like colon problems.

Hope I have answered your query.

Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor